MAUDE Adverse Event Report: ETHICON INC. ETHILON 30IN 2-0 BLK S/A FSLX; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE

ETHICON INC. ETHILON 30IN 2-0 BLK S/A FSLX; SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Catalog Number 1674BH
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2023 and suture was used.Before use on the patient, it was reported that animals were found in the packaging.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device analysis:the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.The returned sample determined that it was received thirty-one unopened samples that pertained to product code 1674bh.Upon initial inspection of all samples no foreign matter, animals, or defects were observed on the samples received.This report is not intended to deny that you experienced a problem with the device.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.Device analysis: the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.The returned sample determined that it was received one unopened sample that pertained to product code 1674bh.After visual analysis of the sample, a foreign matter (apparently an insect) could be observed crushed in the tyvek outside the sample.It was not possible to determine the cause of the foreign matter in the sample received.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached as to what caused the report.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch, and no non-conformances were identified.The following information was received: products have been returned and delivered with fedex 774112040961.No additional pictures as the product was returned, picture of the returned product package attached.

Brand Name
ETHILON 30IN 2-0 BLK S/A FSLX
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYAMIDE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC. SAN LORENZO
road 183, km. 8.3
san lorenzo
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18315477
Report Number2210968-2023-09723
Device Sequence Number6718176
Product Code GAR
UDI-Device Identifier10705031240964
UDI-Public10705031240964
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Catalogue Number1674BH
Device Lot NumberPAJ562
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2023
Supplement Date Received by Manufacturer02/01/2024
Initial Report FDA Received Date12/12/2023
Supplement Report FDA Received Date02/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown